Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 48, NWS Melbourne, FL

June 9, 1994Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 1994, 5:11 PM EDT for Palm Beach County, Florida. It was in force for 49 min.

The area

The counties it named.

The facts

Issued
Jun 9, 1994, 5:11 PM EDT (21:11 UTC)
Expired
Jun 9, 1994, 6:00 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KPBI 092111
SVRMFL
FLC099-092200-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
511 PM EDT THU JUN 9 1994
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  600 PM EDT
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...PALM BEACH COUNTY
 
AND THE ADJACENT COASTAL WATERS ALONG THE SOUTHEAST COAST
AND THE ADJACENT COASTAL WATERS
 
.....SEVERE THUNDERSTORMS OVER WESTERN AND CENTRAL PALM BEACH COUNTY...
 
AT 502 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM
OVER NORTHWESTERN PALM BEACH COUNTY...JUST SOUTH OF CANAL POINT
MOVING TO THE EAST-SOUTHEAST AT 20 MILES AN HOUR.
 
ANOTHER SEVERE THUNDERSTORM WAS OVER CENTRAL PALM BEACH COUNTY...ABOUT
28 MILES WEST OF PALM BEACH INTERNATIONAL AIRPORT MOVING TO THE
EAST-SOUTHEAST AT 20 MILES AN HOUR.
 
THESE STORMS ARE CAPABLE OF WIND GUSTS IN EXCESS OF 55 MILES AN HOUR
AND / OR HAIL WITH A DIAMETER GREATER THAN 3/4 OF AN INCH.
 
RESIDENTS SHOULD SEEK SHELTER IMMEDIATELY AND STAY TUNED FOR UPDATES
ON NOAA WEATHER RADIO OR YOUR LOCAL TV ABD RADIO STATIONS.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
 
 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:30 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 9, 2:30 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT THU JUN 9 1994

WDSPRD TRW MOVG ACRS SRN FA ATTM AND APRS TO BE MORE DVLPMT TO N SO WL
KEEP SCT POPS IN FOR THIS EVE. APRS DISTURB IN GULF WL DIMINISH BUT
FLOW REMAINS SW-W AT LWR/MID LVLS THRU PD SO CONVECTION WL CONTINUE TO
MOVE TWD E CST NEXT COUPLE OF DAYS. MAXES SHLD REACH LWR-MID 90S WITH
MORE SUN THRU PD..E CST SHLD HAVE SEABRZ SET IN DURG AFTN. MODELS
STILL NOT IN AGREEMT THRU CYCLE..NGM SIG LWRG PWS BY FRI WHL ETA NOT
DECRSG NEARLY AS MUCH. THINK NGM IS DRYING THINGS OUT TOO FAST..WITH
PLENTY OF LOW LVL MOIS IN PLACE THINK TRANSITION WL BE SLOWER TO
OCCUR..WL BEGIN TO TREND POPS DOWN NEXT COUPLE OF DAYS BUT STAY ABV
GUID ON FRI AND DECRS SLGTLY ON SAT.

@1...VOLUSIA BREVARD
@2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE
@3...INDIAN RIVER MARTIN ST LUCIE

MCO  073/093 073/093 072  52342
DAB  072/092 072/091 072  52342
MLB  073/091 072/090 072  52342

.MLB...NONE.

PG

In the hours before

Special weather statement, Jun 9, 3:23 PM EDT, 1 hour 48 minutes before
FLZ054-059-501-092025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT THU JUN 9 1994

...INTENSIFYING THUNDERSTORMS NEAR THE INDIAN RIVER/ ST LUCIE
COUNTY BORDER...
...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO ST
LUCIE INLET THROUGH 430 PM...

   AT 320 PM...A STRONG THUNDERSTORM WAS LOCATED BETWEEN OSLO
AND INDRIO. THIS STORM WAS MOVING SOUTHEAST 20 MPH. IF THE STORM
CONTINUES TO INTENSIFY...A WARNING MAY BE ISSUED IN THE NEXT HALF
HOUR. THE THUNDERSTORM WILL EFFECT THE COAST FROM INDRIO TO THE FORT
PIERCE INLET THROUGH 420 PM. THE STORM WAS PART OF A LARGE AREA OF
SHOWERS AND THUNDERSTORMS FROM 20 MILES EAST OF INDIAN RIVER SHORES
TO FORT DRUM.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40
MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN
Special weather statement, Jun 9, 3:23 PM EDT, 1 hour 48 minutes before
FLZ054-059-501-092025-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT THU JUN 9 1994

...INTENSIFYING THUNDERSTORMS NEAR THE INDIAN RIVER/ ST LUCIE
COUNTY BORDER...
...SPECIAL MARINE WARNING IN EFFECT FROM SEBASTIAN INLET TO ST
LUCIE INLET THROUGH 430 PM...

   AT 320 PM...A STRONG THUNDERSTORM WAS LOCATED BETWEEN OSLO
AND INDRIO. THIS STORM WAS MOVING SOUTHEAST 20 MPH. IF THE STORM
CONTINUES TO INTENSIFY...A WARNING MAY BE ISSUED IN THE NEXT HALF
HOUR. THE THUNDERSTORM WILL EFFECT THE COAST FROM INDRIO TO THE FORT
PIERCE INLET THROUGH 420 PM. THE STORM WAS PART OF A LARGE AREA OF
SHOWERS AND THUNDERSTORMS FROM 20 MILES EAST OF INDIAN RIVER SHORES
TO FORT DRUM.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WINDS GUSTING TO 40
MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN
Special weather statement, Jun 9, 3:33 PM EDT, 1 hour 38 minutes before
FLZ041-044-046-047-092035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT THU JUN 9 1994

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN
BREVARD...LAKE...VOLUSIA...AND SEMINOLE COUNTIES...

AT 325 PM...WEATHER RADAR IN MELBOURNE INDICATED A GROWING AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM MIMS TO THE
OCALA NATIONAL FOREST AND PONCE INLET. THE STRONGEST STORMS WERE
LOCATED NEAR LAKE MONROE AND 3 MILES NORTHEAST OF GENEVA. THE
ACTIVITY WAS MOVING SOUTHEAST 20 MPH.

   THROUGH 430 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH THE
KENNEDY SPACE CENTER...SANFORD...AND DELTONA. SHOWERS AND
THUNDERSTORMS WILL ALSO EXTEND OVER THE ADJACENT COASTAL WATERS
FROM THE KENNEDY SPACE CENTER TO FLAGLER BEACH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QU|ICKLY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN
Special weather statement, Jun 9, 3:34 PM EDT, 1 hour 37 minutes before
FLZ041-044-046-047-092035-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
334 PM EDT THU JUN 9 1994

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS NORTHERN
BREVARD...LAKE...VOLUSIA...AND SEMINOLE COUNTIES...

AT 325 PM...WEATHER RADAR IN MELBOURNE INDICATED A GROWING AREA OF
SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM MIMS TO THE
OCALA NATIONAL FOREST AND PONCE INLET. THE STRONGEST STORMS WERE
LOCATED NEAR LAKE MONROE AND 3 MILES NORTHEAST OF GENEVA. THE
ACTIVITY WAS MOVING SOUTHEAST 20 MPH.

   THROUGH 430 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH THE
KENNEDY SPACE CENTER...SANFORD...AND DELTONA. SHOWERS AND
THUNDERSTORMS WILL ALSO EXTEND OVER THE ADJACENT COASTAL WATERS
FROM THE KENNEDY SPACE CENTER TO FLAGLER BEACH.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN
Special weather statement, Jun 9, 4:47 PM EDT, 24 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT THU JUN 9 1994

...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS
BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM...

AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS
FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND.
OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE
OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE
SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH.

SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR
OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL
AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF
THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE
INLET. THE STORMS WERE MOVING EAST AT 20 MPH.

THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE
SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE
STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND
NORTHERN VOLUSIA COUNTIES.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT
Special weather statement, Jun 9, 4:48 PM EDT, 23 minutes before
FLZ041-044>047-053-054-058-059-064-501-092150-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
448 PM EDT THU JUN 9 1994

...SPECIAL MARINE WARNING FOR THE INTRACOASTAL AND COASTAL WATERS
BETWEEN ST LUCIE INLET AND JUPITER INLET UNTIL 6 PM...

AT 445 PM...MELBOURNE WEATHER RADAR INDICATED STRONG THUNDERSTORMS
FROM 50 MILES OFFSHORE OF VERO BEACH TO THE COAST AT HOBE SOUND.
OTHER THUNDERSTORMS WITH HEAVY RAIN WERE OCCURRING INLAND FROM LAKE
OKEECHOBEE TO THE COAST BETWEEN FT PIERCE AND JUPITER INLET. THE
SHOWERS AND STORMS WERE MOVING SOUTHEAST AT 20 MPH.

SHOWERS AND THUNDERSTORMS WERE ALSO SCATTERED ACROSS THE INTERIOR
OF EAST CENTRAL FLORIDA FROM JUST EAST OF THE ORLANDO INTERNATIONAL
AIRPORT TO CHRISMAS AND 5 MILES EAST OF ZELLWOOD. AN AREA OF
THUNDERSTORMS WERE ALONG THE COAST FROM ORMOND BY THE SEA TO PONCE
INLET. THE STORMS WERE MOVING EAST AT 20 MPH.

THROUGH 6 PM...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT
MUCH OF MARTIN COUNTY AND THE COASTAL WATERS FROM FT PIERCE
SOUTHWARD. STRONG WINDS GUSTS...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL WILL ALL BE POSSIBLE WITH THESE
STORMS. ELSEWHERE...SCATTERED THUNDERSTORMS WILL AFFECT ORANGE AND
NORTHERN VOLUSIA COUNTIES.

IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A
STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR
VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY.

SPRATT

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.